Alert archive / South Carolina / Severe Thunderstorm Warnings in 1997
Severe Thunderstorm Warning 2, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Mar 31, 1997, 12:26 AM EST for Berkeley County, South Carolina. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 31, 1997, 12:26 AM EST (05:26 UTC)
- Expired
- Mar 31, 1997, 1:00 AM EST
- In force
- 34 min
- Issued by
- NWS Charleston, SC
- Area
- Whole counties
County Berkeley County, SC
The radar
The Charleston,SC radar (KCLX), 118 km from the middle of the area, began a volume at 05:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 30, 9:30 PM EST | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 00:00Z, 5.4 hours before the alert went out and 33 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 13 J/kg
- Mixed-layer CIN
- -207 J/kg
- Mixed-layer LCL
- 1962 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 55 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KCHS 310527 RRA SVRCHS SCC015-310600- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHARLESTON SC 1226 AM EST MON MAR 31 1997 THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 100 AM EST FOR PEOPLE IN THE FOLLOWING LOCATION... IN SOUTH CAROLINA ...BERKELEY COUNTY A FAST-MOVING THUNDERSTORM WILL MOVE QUICKLY ACROSS BERKELEY COUNTY TO THE EAST OF LADSON AND GOOSE CREEK. IN LADSON...A WIND GUST TO 60 MPH WAS REPORTED ALONG WITH POWER OUTAGES AT 1220 PM. THE STORM WILL BRING DAMAGING WINDS AS IT TRACKS NEAR HUGER AND JAMESTOWN BEFORE 1245 AM. SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55 MPH...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DON'T DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. &
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 30, 8:51 PM EST, 3 hours 35 minutes earlier.
Area forecast discussion, Mar 30, 8:51 PM EST, 3 hours 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 850 PM EST SUN MAR 30 1997 RADAR SHOWS PCPN IN CNTRL GA. HI CLDS WL THCKN ACRS SERN SC...AND CUR FCST POPS IN LINE ATTM BUT MAY NEED TO BE NINCREASES IN SC. HI DWPTS HAV MOVED INLND ACRS S CSTL SC AND MAY SEE A FEW TSTMS BY MDNT...IN LINE WITH CAE SFD. CUR WINDS AT PILOT BOAT SW AT 15 KT...IN LINE WITH CUR FCST. CUR ZONES/CWF OK. RMC
In the hours before
Special weather statement, Mar 30, 11:56 PM EST, 30 minutes before
SCZ040-042-043-044-045-047-048-049-050-501-502-GAZ116-117-100-099- 118-119-101-115-087-138-139-137-140-141-088-114-501-310600- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 1156 PM EST SUN MAR 30 1997 THE SEVERE THUNDERSTORM WATCH FOR SOUTH COASTAL SOUTH CAROLINA AND SOUTHEAST GEORGIA HAS BEEN CANCELLED. THE THREAT OF SEVERE WEATHER HAS DIMINISHED. SCATTERED SHOWERS WILL CONTINUE OVER THE AREA UNTIL AROUND 2 AM.
Special weather statement, Mar 30, 11:59 PM EST, 27 minutes before
SCZ040-042-043-044-045-047-048-049-050-501-502-GAZ116-117-100-099- 118-119-101-115-087-138-139-137-140-141-088-114-501-310600- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 1156 PM EST ~SUN MAR 30 1997 THE SEVERE THUNDERSTORM WATCH FOR SOUTH COASTAL SOUTH CAROLINA AND SOUTHEAST GEORGIA HAS BEEN CANCELLED. THE THREAT OF SEVERE WEATHER HAS DIMINISHED. SCATTERED SHOWERS WILL CONTINUE OVER THE AREA UNTIL AROUND 2 AM.
Nearby
Severe Thunderstorm Warnings in South Carolina, 1997Every severe thunderstorm warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.